Persistent homoclinic orbits for a perturbed nonlinear Schrödinger equation

Y. Li, David W. McLaughlin, Jalal Shatah, S. Wiggins

Research output: Contribution to journalArticle

Abstract

The persistence of homoclinic orbits for certain perturbations of the integrable nonlinear Schrödinger equation under even periodic boundary conditions is established. More specifically, the existence of a symmetric pair of homoclinic orbits is established for the perturbed NLS equation through an argument that combines Melnikov analysis with a geometric singular perturbation theory for the PDE.

Original languageEnglish (US)
Pages (from-to)1175-1255
Number of pages81
JournalCommunications on Pure and Applied Mathematics
Volume49
Issue number11
DOIs
StatePublished - Nov 1996

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Persistent homoclinic orbits for a perturbed nonlinear Schrödinger equation'. Together they form a unique fingerprint.

  • Cite this